Alert archive / Maryland / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 340, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Sep 18, 2012, 3:24 PM EDT for 8 counties in Maryland. It was in force for 66 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2012, 3:24 PM EDT (19:24 UTC)
- Expired
- Sep 18, 2012, 4:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Anne Arundel County, MD, Baltimore County, MD, Carroll County, MD, City of Baltimore, MD, Harford County, MD, Howard County, MD, Montgomery County, MD, Prince George's County, MD
The radar
The Dover AFB radar (KDOX), 98 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 3:27 PM EDT | TSTM WND DMG | 1 E Oella, MD | PEAR TREE SPLIT IN HALF BY THUNDERSTORM WINDS |
| Sep 18, 3:35 PM EDT | TSTM WND GST 60 | 2 N Columbia, MD | THUNDERSTORM WIND GUSTS ESTIMATED 50 TO 60 MPH. |
| Sep 18, 3:41 PM EDT | TSTM WND DMG | 1 N Forest Hill, MD | TREE DOWN NEAR THE INTERSECTION OF MD 24 AND GREER NURSERY ROAD. |
| Sep 18, 4:30 PM EDT | TSTM WND GST 58 | 2 Wsw Aberdeen Proving, MD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 18, 10:54 AM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
631
WUUS51 KLWX 181924
SVRLWX
MDC003-005-013-025-027-031-033-510-182030-
/O.NEW.KLWX.SV.W.0340.120918T1924Z-120918T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
324 PM EDT TUE SEP 18 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MONTGOMERY COUNTY IN CENTRAL MARYLAND...
HARFORD COUNTY IN NORTHERN MARYLAND...
SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL MARYLAND...
SOUTHERN BALTIMORE COUNTY IN NORTHERN MARYLAND...
NORTHERN PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...
BALTIMORE CITY IN NORTHERN MARYLAND...
NORTHWESTERN ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND...
EASTERN HOWARD COUNTY IN CENTRAL MARYLAND...
* UNTIL 430 PM EDT
* AT 323 PM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
EXTENDING FROM RANDALLSTOWN TO LAUREL...AND WERE MOVING NORTHEAST
AT 50 MPH. THIS LINE OF STORMS IS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. SEVERE WINDS ARE EXPECTED DESPITE VERY
LITTLE LIGHTNING BEING ASSOCIATED WITH THIS LINE.
* LOCATIONS IMPACTED INCLUDE...
FALLSTAFF...
WOODLAWN...
PIKESVILLE...
LOCHEARN...
COCKEYSVILLE...
HOWARD PARK...
DRUID HILLS PARK...
CARROLL...
BALTIMORE...
UNION SQUARE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA.
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...MOVE
INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS
SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3935 7624 3930 7630 3938 7633 3931 7632
3929 7638 3926 7639 3921 7650 3922 7652
3920 7653 3901 7697 3944 7687 3972 7623
3958 7609 3953 7608 3949 7610 3948 7606
3945 7605
TIME...MOT...LOC 1924Z 241DEG 42KT 3940 7679 3914 7685
$$
SMZ3 follow-up statements
323
WWUS51 KLWX 181944
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
344 PM EDT TUE SEP 18 2012
MDC013-027-031-033-181953-
/O.CAN.KLWX.SV.W.0340.000000T0000Z-120918T2030Z/
MONTGOMERY MD-CARROLL MD-PRINCE GEORGES MD-HOWARD MD-
344 PM EDT TUE SEP 18 2012
...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR HOWARD...PRINCE
GEORGES...CARROLL AND MONTGOMERY COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3935 7624 3930 7630 3938 7633 3931 7632
3929 7638 3926 7639 3921 7650 3922 7652
3920 7653 3913 7669 3933 7672 3954 7663
3972 7623 3958 7609 3953 7608 3949 7610
3948 7606 3945 7605
TIME...MOT...LOC 1943Z 241DEG 36KT 3946 7657 3935 7663
3923 7665
$$
MDC003-005-025-510-182030-
/O.CON.KLWX.SV.W.0340.000000T0000Z-120918T2030Z/
HARFORD MD-BALTIMORE MD-BALTIMORE CITY MD-ANNE ARUNDEL MD-
344 PM EDT TUE SEP 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR THE BALTIMORE CITY...AND ANNE ARUNDEL...BALTIMORE AND HARFORD
COUNTIES...
AT 341 PM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
EXTENDING FROM TIMONIUM TO ROLAND PARK TO PUMPHREY...AND WERE MOVING
NORTHEAST AT 40 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.
LOCATIONS IMPACTED INCLUDE...
LOCUST POINT...
LOCH RAVEN...
SPARROWS POINT...
EASTPOINT...
BYNUM...
FOREST HILL...
NOTTINGHAM...
BENSON...
UPPER FALLS...
BRADSHAW...
SCARBORO...
JOPPATOWNE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...MOVE
INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS
SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO
THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA.
&&
LAT...LON 3935 7624 3930 7630 3938 7633 3931 7632
3929 7638 3926 7639 3921 7650 3922 7652
3920 7653 3913 7669 3933 7672 3954 7663
3972 7623 3958 7609 3953 7608 3949 7610
3948 7606 3945 7605
TIME...MOT...LOC 1943Z 241DEG 36KT 3946 7657 3935 7663
3923 7665
$$
SMZ959
WWUS51 KLWX 182002
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
402 PM EDT TUE SEP 18 2012
MDC003-510-182012-
/O.CAN.KLWX.SV.W.0340.000000T0000Z-120918T2030Z/
BALTIMORE CITY MD-ANNE ARUNDEL MD-
402 PM EDT TUE SEP 18 2012
...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR THE BALTIMORE
CITY...AND ANNE ARUNDEL COUNTY...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3935 7624 3930 7630 3938 7633 3931 7632
3929 7638 3926 7639 3921 7650 3933 7648
3958 7650 3972 7623 3958 7609 3953 7608
3949 7610 3948 7606 3945 7605
TIME...MOT...LOC 2002Z 241DEG 36KT 3957 7638 3944 7641
3931 7641
$$
MDC005-025-182030-
/O.CON.KLWX.SV.W.0340.000000T0000Z-120918T2030Z/
HARFORD MD-BALTIMORE MD-
402 PM EDT TUE SEP 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR BALTIMORE AND HARFORD COUNTIES...
AT 400 PM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
EXTENDING FROM FALLSTON TO KINGSVILLE TO ESSEX...AND WERE MOVING
NORTHEAST AT 40 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.
LOCATIONS IMPACTED INCLUDE...
SCARBORO...
MAGNOLIA...
EDGEWOOD...
HARFORD FURNACE...
CHURCHVILLE...
ABINGDON...
BELCAMP...
PERRYMAN...
DARLINGTON...
CARSINS...
HAVRE DE GRACE...
ABERDEEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...MOVE
INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS
SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO
THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA.
&&
LAT...LON 3935 7624 3930 7630 3938 7633 3931 7632
3929 7638 3926 7639 3921 7650 3933 7648
3958 7650 3972 7623 3958 7609 3953 7608
3949 7610 3948 7606 3945 7605
TIME...MOT...LOC 2002Z 241DEG 36KT 3957 7638 3944 7641
3931 7641
$$
SMZ562
WWUS51 KLWX 182032
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
432 PM EDT TUE SEP 18 2012
MDC005-025-182042-
/O.EXP.KLWX.SV.W.0340.000000T0000Z-120918T2030Z/
HARFORD MD-BALTIMORE MD-
432 PM EDT TUE SEP 18 2012
...THE SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR BALTIMORE AND
HARFORD COUNTIES...
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3935 7624 3930 7630 3938 7633 3931 7632
3929 7638 3926 7639 3921 7650 3933 7648
3958 7650 3972 7623 3958 7609 3953 7608
3949 7610 3948 7606 3945 7605
TIME...MOT...LOC 2002Z 241DEG 36KT 3956 7637 3943 7640
3930 7641
$$
SMZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 2:01 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Sep 18, 2:01 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
201 PM EDT TUE SEP 18 2012
.SYNOPSIS...
A STRONG COLD FRONT WILL PASS THROUGH THE AREA LATE THIS AFTERNOON
AND EVENING. HIGH PRESSURE WILL BUILD IN DURING THE MID TO LATE
PORTION OF THE WEEK. ANOTHER SYSTEM COULD BRING INCLEMENT WEATHER
OVER THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE...
FLASH FLOOD WATCH NOW IN EFFECT - THROUGH 8 PM...IN ADDITION TO THE
TORNADO WATCH STILL IN EFFECT - THROUGH 7 PM. THE FLASH FLOOD
WATCH IN EFFECT FOR THE SAME AREAS AS THE TORNADO WATCH...THE
SHENANDOAH VLY AND EASTWARD.
FROM PREV DISC...
INTENSE LOW LEVEL JET DEVELOPING OVER THE AREA...DRIVING STRONG
LOW LEVEL FLOW - CREATING LINE SEGMENTS OF SHOWER ACTIVITY W/
LOCALLY STRONG-TO-DAMAGING WINDS. INSTABILITY IS FAIRLY
WEAK...WHICH IS KEEPING MUCH OF THIS ACTIVITY AS HEAVY SHOWERS W/
NO LIGHTNING AS OF YET. SOME PERIODIC BREAKS OVER THE NEXT FEW HRS
WILL CHANGE THAT...ESPECIALLY ACROSS THE SRN HALF OF THE CWA.
CURRENTLY...A FEW LINE SEGMENTS GATHERING THEMSELVES OVER THE NRN
SHENANDOAH VLY AND SLIDING NEWD. LOCALIZED DOWNBURST WINDS
EXPECTED IN THE MORE BOWED-OUT ACTIVITY. A GENERAL 25-35MPH BREEZE
OUT OF THE SOUTH HAS DEVELOPED OUT AHEAD OF THIS ACTIVITY AND
SPREAD OVER MUCH OF THE PIEDMONT. THESE ARE ENVIRONMENTAL WINDS
AND THESE WINDS WILL CONTINUE UNTIL THE FRONT MOVES THRU LATER
TODAY.
COASTAL FLOOD WATCH CONVERTED TO A CF WARNING FOR ANNE AR-SRN
BALT- HARFORD CO'S FOR THE LATE NIGHT H.T. CYCLE. STRONG GUSTY
WINDS - GALE FORCE FOR THE NEXT SEVERAL HRS - WILL DEVELOP WATER
LEVELS AROUND 2 FT ABOVE NORMAL LEADING TO MODERATE CF AT HIGH
TIDE. SEE WBCCFWLWX FOR FURTHER DETAILS.
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AS
THE COLD FRONT APPROACHES FROM THE WEST. SHORT RANGE MODELS ARE
SHOWING A QLCS LINE DEVELOPING AHEAD OF THE COLD FRONT AND MOVING
EAST ACROSS THE CWFA. DO THINK THE HIGHEST POTENTIAL FOR SEVERE
WEATHER WILL BE ALONG AND EAST OF THE SHENANDOAH VALLEY THIS
AFTERNOON AND EVENING WITH THE QLCS LINE. A COUPLE OF THINGS TO
NOTE...THERE IS NOT MUCH FORCING IN THE MID LEVELS AND THE 500MB
TROUGH REMAINS NEUTRAL. HOWEVER...WITH MUCH OF THE CWFA EAST OF THE
SHENANDOAH VALLEY IN THE WARM SECTOR...SB CAPE IS EXPECTED TO
INCREASE TO BETWEEN 1000 AND 2000 J/KG. IN ADDITION...HODOGRAPHS
SHOW A GOOD POSSIBILITY OF ROTATING THUNDERSTORMS.
FOR THE AFTERNOON AND EVENING HOURS...MAINLY ALONG AND EAST OF THE
SHENANDOAH VALLEY...THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME
SEVERE PRODUCING DAMAGING WIND GUSTS. A FEW TORNADOES ARE POSSIBLE.
THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL...WITH LOCALIZED FLASH FLOODING.
FRONT SHOULD CLEAR THE BAY DURING THE LATE EVENING HOURS. HIGH
PRESSURE WILL BUILD IN FROM THE WEST...WITH A GRADUAL CLEARING OF
SKIES.
GRADIENT IS EXPECTED TO TIGHTEN TODAY AS LOW PRESSURE
APPROACHES...AND HAVE UPPED THE WIND GUST POTENTIAL ACROSS THE LAND
A FEW KT/MPH. POPS LOOKED GOOD...AND MADE NO CHANGES PAST 12Z. TOOK
BLEND FOR TEMPS.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
AN UPPER-LEVEL TROUGH WILL REMAIN TO OUR WEST STRETCHING FROM THE
GREAT LAKES SOUTH INTO THE GULF COAST STATES WHILE SURFACE HIGH
PRESSURE APPROACHES THE AREA WEDNESDAY BEFORE BUILDING OVERHEAD
WEDNESDAY NIGHT INTO THURSDAY.
DESPITE A SOUTHWEST FLOW ALOFT AHEAD OF THE TROUGH...SUBSIDENCE FROM
THE SURFACE HIGH ALONG WITH LOW-LEVEL DRY AIR SHOULD KEEP MOST
CLOUDS AND PRECIPITATION WELL OFF TO OUR SOUTHEAST. A NORTHERLY
SURFACE FLOW AHEAD OF THE HIGH WEDNESDAY WILL ALLOW FOR MAX TEMPS TO
BE BELOW NORMAL...DESPITE SUNSHINE. MAX TEMPS WILL RANGE FROM NEAR
60 IN THE MOUNTAINS TO THE LOWER AND MIDDLE 70S ACROSS MOST OTHER
LOCATIONS.
DRY AND CHILLY CONDITIONS ARE EXPECTED WEDNESDAY NIGHT AS HIGH
PRESSURE BUILDS OVERHEAD. MAINLY CLEAR SKIES AND LIGHT WINDS WILL
CAUSE RADIATIONAL COOLING. MIN TEMPS WILL RANGE FROM THE LOWER 40S
ACROSS MOST LOCATIONS IN THE POTOMAC HIGHLANDS AND SHENANDOAH
VALLEY...TO THE MIDDLE 40S IN THE SUBURBS OF
WASHINGTON/BALTIMORE...TO THE MIDDLE 50S IN DOWNTOWN
WASHINGTON/BALTIMORE.
HIGH PRESSURE WILL WEAKEN OVER THE AREA THURSDAY AND A RETURN FLOW
WILL DEVELOP...ALLOWING FOR MAX TEMPS TO BE CLOSER TO CLIMO. MORE
DRY CONDITIONS ARE EXPECTED ALONG WITH SUNSHINE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL CONTINUE TO WEAKEN AS IT SHIFTS OFF THE COAST
THURSDAY NIGHT THROUGH FRIDAY WHILE A COLD FRONT MOVES THROUGH THE
OHIO VALLEY. A RETURN FLOW WILL ALLOW FOR MAX TEMPS FRIDAY TO BE A
FEW DEGREES WARMER COMPARED TO THURSDAY. DRY CONDITIONS WILL LIKELY
PERSIST ALONG WITH SOME SUNSHINE AS THE FRONT REMAINS TO THE
WEST.
YET ANOTHER UPPER TROUGH WILL TAKE SHAPE OVER THE GREAT LAKES BY
SATURDAY. THIS SYSTEM IS PROGGED TO DEEPEN AND SHIFT EAST TOWARD
THE FORECAST AREA OVER THE WEEKEND. WILL CONTINUE TO SHOW
INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS ESPECIALLY
SATURDAY AFTERNOON INTO SATURDAY NIGHT WITH CLEARING SUNDAY
AFTERNOON. STILL SOME TIMING UNCERTAINTIES IN THE MODELS. HIGH
PRESSURE WILL RETURN FOR EARLY NEXT WEEK.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP
THIS AFTERNOON AND MOVE EAST ACROSS THE MID ATLANTIC.
IFR CONDITIONS WILL CONTINUE AT MOST OF THE TAF SITES THROUGH
DAYBREAK...AS GIGS/VSBYS REMAIN LOW IN WIDESPREAD RAINFALL. CIGS MAY
INCREASE SLIGHTLY TO MVFR VALUES WITH SUNRISE. VSBYS WILL BE REDUCED
IN LOCALLY HEAVY RAINFALL/THUNDERSTORMS THIS AFTERNOON AND EVENING.
HIGH PRESSURE WILL BRING VFR CONDITIONS MOST OF THE TIME WEDNESDAY
THROUGH FRIDAY. PATCHY BR/FOG MAY REDUCE VSBYS DURING THE EARLY
MORNING HOURS EACH DAY. A COLD FRONT WILL PASS THROUGH THE TERMINALS
SATURDAY...BRINGING THE CHANCE FOR SHOWERS.
&&
.MARINE...
A COLD FRONT WILL CROSS THE WATERS TONIGHT. DURING THE
AFTERNOON/EVENING...A LINE OF SHOWERS AND THUNDERSTORMS WILL CROSS
THE WATERS AHEAD OF THE COLD FONT. SPECIAL MARINE WARNINGS ARE
POSSIBLE. WATERSPOUTS ARE ALSO A POSSIBILITY.
BEHIND THE FRONT...WINDS WILL DECREASE SLIGHTLY...BUT SMALL CRAFT
CONDITIONS WILL CONTINUE OVERNIGHT. A WIND SHIFT TO THE W/NW IS
EXPECTED LATE TONIGHT ACROSS THE WATERS.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS WEDNESDAY BEHIND
A COLD FRONT. HIGH PRESSURE WILL BUILD OVER THE WATERS WEDNESDAY
NIGHT INTO THURSDAY ALLOWING FOR WINDS TO DIMINISH. HIGH PRESSURE
WILL MOVE OFF THE COAST FRIDAY AND A COLD FRONT WILL IMPACT THE
WATERS DURING THE WEEKEND.
&&
.TIDES/COASTAL FLOODING...
ANOMALIES HAVE BEGUN TO INCREASE AS THE SOUTHERLY FLOW STRENGTHENS
EARLY THIS MORNING. A COASTAL FLOOD ADVISORY IS IN EFFECT FOR THE
MORNING/EARLY AFTERNOON HIGH TIDE FOR ANNE ARUNDEL COUNTY NORTHWARD
ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY AND ALSO FOR THE
CITIES OF WASHINGTON DC...ALEXANDRIA...AND THE COUNTIES OF PRINCE
GEORGES AND FAIRFAX ALONG THE TIDAL POTOMAC RIVER.
THE AFTERNOON/NIGHTTIME HIGH TIDE WILL LIKELY BE AFFECTED BY
THESE ANOMALIES. MODERATE FLOODING IS POSSIBLE ACROSS THESE
AREAS. A COASTAL FLOOD ADVISORY IS IN EFFECT FOR LOCATIONS ALONG
THE SHORE OF THE UPPER TIDAL POTOMAC RIVER.
ANOMALIES SHOULD DROP QUICKLY EARLY WEDNESDAY AS AN OFFSHORE FLOW
TAKES OVER BEHIND THE COLD FRONT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR DCZ001.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MDZ003>007-
009>011-013-014-016>018.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MDZ013.
COASTAL FLOOD WARNING FROM 6 PM THIS EVENING TO 2 AM EDT
WEDNESDAY FOR MDZ007-011-014.
COASTAL FLOOD ADVISORY UNTIL 6 PM EDT THIS EVENING FOR MDZ007-
011-014.
COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR MDZ017-
018.
VA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR VAZ025>031-
036>040-042-050>057-501-502.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR VAZ053-
054.
WV...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR WVZ051>053.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 5 PM EDT
WEDNESDAY FOR ANZ530>532-535-536-538>540.
GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ530>532-535-
536-538>540.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EDT
WEDNESDAY FOR ANZ533-534-537-541>543.
GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR ANZ533-534-537-
541>543.
&&
UPDATE...GMS
PREV DISCUSSION...LISTEMAA/LASORSAHazardous weather outlook, Sep 18, 2:03 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 203 PM EDT TUE SEP 18 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 191615- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 203 PM EDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF EASTERN MARYLAND AND NORTHERN VIRGINIA...INCLUDING THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS...THROUGH 8 PM. SEE WBCFFALWX FOR FURTHER DETAILS. TORNADO WATCH...NUMBER 642...IS IN EFFECT FOR MUCH OF EASTERN MARYLAND AND NORTHERN VIRGINIA...INCLUDING THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS...THROUGH 7 PM. SEE WBCWCNLWX FOR FURTHER DETAILS. A GALE WARNING IS NOW IN EFFECT FOR THE WATERS THROUGH EARLY EVENING. GALE CONDITIONS WILL CONTINUE FOR PORTIONS OF THE WATERS THIS EVENING...WITH SMALL CRAFT CONDITIONS EXPECTED FOR ALL WATERS OVERNIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF A COLD FRONT THROUGH THIS EVENING. HEAVY DOWNPOURS COULD LEAD TO LOCALIZED FLASH FLOODING. IN ADDITION...SOME THUNDERSTORMS MAY BE SEVERE AND PRODUCE DAMAGING WIND GUSTS AND ISOLATED TORNADOES. THE MOST LIKELY TIME FOR SEVERE WEATHER LOOKS TO BE FROM 1 PM TO 7 PM. A COASTAL FLOOD WARNING IS IN EFFECT FOR ANNE ARUNDEL...SOUTHERN BALTIMORE AND HARFORD COUNTIES LATE THIS EVENING INTO THE EARLY MORNING HOURS...FOR THE POTENTIAL OF MODERATE COASTAL FLOODING AT HIGH TIDE. A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FOR THE WESTERN SHORE OF THE CHESAPEAKE BAY AND UPPER TIDAL POTOMAC RIVER THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY IS IN EFFECT WEDNESDAY FOR THE WATERS. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED FOR THIS AFTERNOON AND EVENING. PLEASE RELAY REPORTS OF SEVERE WEATHER AND/OR FLOODING TO YOUR LOCAL LAW ENFORCEMENT AND THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-191615- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 203 PM EDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF WESTERN AND NORTHERN MARYLAND...PORTIONS OF THE EASTERN WEST VIRGINIA PANHANDLE...AND NORTHERN VIRGINIA THROUGH 8 PM. SEE WBCFFALWX FOR FURTHER DETAILS. TORNADO WATCH NUMBER 642 IS IN EFFECT FOR MUCH OF WESTERN AND NORTHERN MARYLAND...PORTIONS OF THE EASTERN WEST VIRGINIA PANHANDLE...AND NORTHERN VIRGINIA THROUGH 7 PM. SEE WBCWCNLWX FOR FURTHER DETAILS. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF A COLD FRONT TODAY. HEAVY DOWNPOURS COULD LEAD TO LOCALIZED FLASH FLOODING. IN ADDITION...SOME THUNDERSTORMS MAY BE SEVERE AND PRODUCE DAMAGING WIND GUSTS AND ISOLATED TORNADOES. THE MOST LIKELY TIME FOR SEVERE WEATHER LOOKS TO BE FROM NOON TO 6 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED FOR THIS AFTERNOON AND EVENING. PLEASE RELAY REPORTS OF SEVERE WEATHER AND/OR FLOODING TO YOUR LOCAL LAW ENFORCEMENT AND THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Sep 18, 3:10 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
310 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM FLASH FLOOD 1 E GRACEHAM 39.61N 77.36W
09/18/2012 FREDERICK MD DEPT OF HIGHWAYS
OWENS CREEK FLOODED OVER ROUTE 77 AT FRUSHOUR ROAD.
&&
EVENT NUMBER LWX1201244
JESpecial weather statement, Sep 18, 3:10 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
310 PM EDT TUE SEP 18 2012
MDZ005>007-009>011-013-014-181945-
MONTGOMERY MD-HARFORD MD-CARROLL MD-SOUTHERN BALTIMORE MD-
NORTHERN BALTIMORE MD-PRINCE GEORGES MD-ANNE ARUNDEL MD-HOWARD MD-
310 PM EDT TUE SEP 18 2012
...SHOWERS WITH HEAVY RAIN TO AFFECT MONTGOMERY...HARFORD...
CARROLL...SOUTHERN BALTIMORE...NORTHERN BALTIMORE...PRINCE GEORGES...
ANNE ARUNDEL AND HOWARD COUNTIES...
AT 311 PM EDT...SHOWERS PRODUCING HEAVY RAIN WERE LOCATED ALONG A
LINE EXTENDING FROM 2 MILES WEST OF WEST FRIENDSHIP TO SILVER
SPRING...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE GRANITE...WOODSTOCK...SIMPSONVILLE...
SCAGGSVILLE...OWINGS MILLS...SAVAGE...OELLA...GARRISON...STEVENSON
AND ILCHESTER.
HEAVY RAIN WITH THESE SHOWERS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE SIGNIFICANT PONDING OF WATER ON ROADWAYS.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THESE SHOWERS. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE SHOWERS HAVE PASSED.
&&
LAT...LON 3921 7646 3920 7650 3922 7652 3919 7652
3897 7711 3930 7709 3964 7646
TIME...MOT...LOC 1911Z 240DEG 41KT 3932 7697 3902 7701
BAJLocal storm report, Sep 18, 3:14 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
314 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM FLOOD 1 E JEROME 38.86N 78.72W
09/18/2012 SHENANDOAH VA DEPT OF HIGHWAYS
DELLINGER GAP ROAD AND SUPINLICK RIDGE ROAD BOTH
FLOODED BY STONY CREEK.
&&
EVENT NUMBER LWX1201245
JELocal storm report, Sep 18, 3:16 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
316 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM FLOOD 1 NW CLARY 39.04N 78.38W
09/18/2012 SHENANDOAH VA DEPT OF HIGHWAYS
MUMAW LANE AND OLD GRADE ROAD BOTH FLOODED BY MULBERRY
RUN.
&&
EVENT NUMBER LWX1201246
JELocal storm report, Sep 18, 3:18 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
318 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM FLOOD ARMEL 39.07N 78.14W
09/18/2012 FREDERICK VA DEPT OF HIGHWAYS
NATIONS SPRING ROAD FLOODED BY WRIGHTS RUN NEAR ROUTE
522.
&&
EVENT NUMBER LWX1201247
JELocal storm report, Sep 18, 3:19 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
319 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM FLOOD FISHERS HILL 38.99N 78.40W
09/18/2012 SHENANDOAH VA DEPT OF HIGHWAYS
BATTLEFIELD ROAD AT COPP ROAD FLOODED BY TUMBLING RUN.
&&
EVENT NUMBER LWX1201248
JEThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 1:34 AM EDT | Coastal Flood Advisory | LWX | Anne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more | 23 hr |
| Sep 18, 9:20 AM EDT | Coastal Flood Warning | LWX | Anne Arundel, Baltimore, City of Baltimore | 15 hr |
| Sep 18, 10:20 AM EDT | Special Weather Statement | LWX | Washington | 40 min |
| Sep 18, 11:07 AM EDT | Special Weather Statement | LWX | Frederick | 38 min |
| Sep 18, 11:13 AM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 47 min |
| Sep 18, 11:39 AM EDT | Special Weather Statement | LWX | Carroll, Frederick | 66 min |
| Sep 18, 12:19 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick | 41 min |
| Sep 18, 12:29 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 61 min |
| Sep 18, 12:39 PM EDT | Flash Flood Warning | LWX | Carroll, Frederick, Washington | 4 hr |
| Sep 18, 12:59 PM EDT | Flash Flood Warning | LWX | Frederick | 3 hr |
| Sep 18, 1:02 PM EDT | Special Weather Statement | LWX | Saint Mary's | 28 min |
| Sep 18, 1:10 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick | 54 min |
| Sep 18, 1:37 PM EDT | Special Weather Statement | LWX | Frederick | 8 min |
| Sep 18, 1:54 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Montgomery | 66 min |
| Sep 18, 1:56 PM EDT | Flash Flood Watch | LWX | Anne Arundel, Baltimore, Calvert, Carroll, Charles, Frederick and 4 more | 4 hr |
| Sep 18, 2:18 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 57 min |
| Sep 18, 2:38 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Frederick, Howard, Montgomery | 52 min |
| Sep 18, 2:50 PM EDT | Flash Flood Warning | LWX | Montgomery, Prince George's | 3 hr |
| Sep 18, 3:09 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Montgomery, Prince George's | 66 min |
| Sep 18, 3:10 PM EDT | Special Weather Statement | LWX | Baltimore, Howard, City of Baltimore | 35 min |
| Sep 18, 3:17 PM EDT | Tornado Warning | LWX | Montgomery, Prince George's | 17 min |
| Sep 18, 3:25 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's, Saint Mary's | 65 min |
| Sep 18, 3:28 PM EDT | Flash Flood Warning | LWX | Baltimore, City of Baltimore | 2 hr |
| Sep 18, 3:32 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 28 min |
| Sep 18, 3:39 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Saint Mary's | 47 min |
| Sep 18, 3:53 PM EDT | Areal Flood Warning | LWX | Carroll, Frederick | 20 hr |
| Sep 18, 4:15 PM EDT | Special Weather Statement | LWX | Anne Arundel | 30 min |
| Sep 18, 4:22 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert | 23 min |
| Sep 18, 4:29 PM EDT | Special Weather Statement | LWX | Saint Mary's | 16 min |
| Sep 18, 4:55 PM EDT | Special Weather Statement | LWX | Saint Mary's | 35 min |
| Sep 18, 5:27 PM EDT | Special Weather Statement | LWX | Saint Mary's | 33 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.